Alert archive / Florida / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Tampa Bay, FL

February 1, 2021Highlands County, Polk County, Florida

NWS Tampa Bay, FL issued this wind chill advisory at Feb 1, 2021, 4:05 AM EST for Highlands County, Polk County, Florida. It took effect at Feb 2, 2021, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2021, 4:05 AM EST (09:05 UTC)
In effect from
Feb 2, 2021, 1:00 AM EST
Expired
Feb 2, 2021, 8:00 AM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS42 KTBW 010905
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
405 AM EST Mon Feb 1 2021

...A COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS WILL 
CREATE LOW WIND CHILLS EARLY TUESDAY MORNING...

.Colder air and breezy winds create the perfect setup for rather 
cold wind chills (or "feels like" temperatures), particularly 
across the interior. More efficient cooling, combined with breezy 
conditions, should make temperatures feel colder than 35 degrees 
for extended periods during the early hours of Tuesday morning.

FLZ052-057-012115-
/O.NEW.KTBW.WC.Y.0001.210202T0600Z-210202T1300Z/
Polk-Highlands-
Including the cities of Lakeland, Winter Haven, Sebring, 
Avon Park, and Placid Lakes
405 AM EST Mon Feb 1 2021

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 degrees expected.

* WHERE...Polk and Highlands Counties.

* WHEN...From 1 AM to 8 AM EST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves. 

&&

$$
1 follow-up statement
078 
WWUS42 KTBW 011926
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
226 PM EST Mon Feb 1 2021

...A COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS WILL
CREATE LOW WIND CHILLS EARLY TUESDAY MORNING...

.Colder air and breezy winds create the perfect setup for rather
cold wind chills (or "feels like" temperatures), particularly
across the interior. More efficient cooling, combined with breezy
conditions, should make temperatures feel colder than 35 degrees
for extended periods during the early hours on Tuesday morning.

FLZ052-057-021300-
/O.CON.KTBW.WC.Y.0001.210202T0600Z-210202T1300Z/
Polk-Highlands-
Including the cities of Lakeland, Winter Haven, Sebring, 
Avon Park, and Placid Lakes
226 PM EST Mon Feb 1 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 degrees expected.

* WHERE...Polk and Highlands Counties.

* WHEN...From 1 AM to 8 AM EST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 12:49 AM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 1, 12:49 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1249 AM EST Mon Feb 1 2021

.AVIATION...
Ahead of an approaching cold front, showers and thunderstorms
remain an issue for area terminals. While initial convection is
beginning to clear out at KTPA and KPIE, additional instability
behind the front is allowing convection to redevelop offshore, and
may move towards terminals later this morning. Southern terminals
will see initial convection arriving in the next few hours, with
some additional showers possible as well. Once the front clears
later this morning, gusty NW winds setup across the area and last
through the day and into tonight. Some cold air advection clouds
are likely to develop and filter into coastal terminals, likely
lasting most of the day right on the VFR/MVFR threshold.

&&

.Preliminary Point Temps/PoPs...
TPA  61  45  56  43 /   0   0   0   0
FMY  68  48  61  43 /  10   0   0   0
GIF  62  40  58  38 /   0   0   0   0
SRQ  65  48  58  45 /   0   0   0   0
BKV  60  38  54  35 /   0   0   0   0
SPG  62  47  55  47 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Inland Sarasota-Pinellas.

     High Surf Advisory from 7 AM this morning to 1 AM EST Wednesday
     for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Inland Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 PM EST Tuesday for Coastal waters
     from Englewood to Tarpon Springs FL out 20 NM-Coastal
     waters from Tarpon Springs to Suwannee River FL out 20 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

     Small Craft Advisory from 7 AM this morning to 7 PM EST Tuesday
     for Charlotte Harbor and Pine Island Sound-Tampa Bay waters.

     Small Craft Advisory from 5 AM early this morning to 10 PM EST
     Tuesday for Coastal waters from Bonita Beach to Englewood
     FL out 20 NM-Waters from Bonita Beach to Englewood FL out
     20 to 60 NM.

&&

Flannery
Hazardous weather outlook, Feb 1, 3:16 AM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
316 AM EST Mon Feb 1 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-012030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
316 AM EST Mon Feb 1 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...RIP CURRENT IMPACT...
High surf will produce dangerous rip currents along area beaches.

...MARINE IMPACTS...
Wind speeds of 20 to 30 knots and seas to 10 feet will create
hazardous boating conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...EXCESSIVE COLD IMPACT...
Tuesday morning, temperatures in the mid 30s and low 40s with
breezy northwest winds will cause wind chill values over the
Nature Coast to drop into the mid to upper 20s, and into the low
to mid 30s over the interior of west central and southwest
Florida.

Despite lighter winds Wednesday morning, air temperatures
will be slightly lower with temperatures approaching freezing
over the Nature Coast, resulting in another morning of wind chills
from the upper 20s and low 30s over the Nature Coast, and low to
mid 30s over the interior of west central and southwest Florida.

...RIP CURRENT IMPACT...
High surf may continue to produce dangerous rip currents along
area beaches through Wednesday morning.

...MARINE IMPACTS...
Wind speeds of 20 to 30 knots with seas of up to 10 feet will
create hazardous boating conditions for small craft operators
through Tuesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Special weather statement, Jan 31, 11:37 PM EST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1137 PM EST Sun Jan 31 2021

FLZ050-149-151-249-251-010530-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
1137 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO...PINELLAS
AND CENTRAL HILLSBOROUGH COUNTIES UNTIL 1230 AM EST...

At 1137 PM EST, Doppler radar was tracking a strong thunderstorm 12
miles west of Bay Pines, or 12 miles southwest of Seminole, moving
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
Downtown Saint Petersburg, Fort Desoto Park, Saint Petersburg, Lutz,
Brandon, St. Petersburg, St. Pete Beach, Palm Harbor, Tampa
International Airport, East Lake-Orient Park, Egypt Lake-Leto,
Ridgecrest, Keystone and Greater Northdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2829 8249 2777 8226 2754 8278 2786 8291
      2808 8291
TIME...MOT...LOC 0437Z 244DEG 41KT 2776 8298

TBW
Local storm report, Feb 1, 1:32 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
132 AM EST MON FEB 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     MARINE TSTM WIND 6 E SAINT PETERSBURG    27.77N 82.57W
02/01/2021  M40 MPH          GMZ830             FL   BUOY

            WEATHERFLOW STATION XTAM TAMPA BAY CUT J.

&&

TF

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 11:37 PM ESTSpecial Weather StatementTBWHillsborough, Pinellas53 min
Jan 31, 11:40 PM ESTSpecial Marine WarningTBW65 min
Feb 1, 12:42 AM ESTSpecial Marine WarningTBW33 min
Feb 1, 2:29 PM ESTFreeze WatchTBWCitrus, Levy14 hr

Nearby

Wind Chill Advisories in Florida, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.